Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 43, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 26, 2011, 3:14 PM CDT for 5 counties in Tennessee. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 26, 2011, 3:14 PM CDT (20:14 UTC)
- Expired
- Mar 26, 2011, 3:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Giles County, TN, Lawrence County, TN, Lewis County, TN, Maury County, TN, Wayne County, TN
The radar
The Nashville radar (KOHX), 110 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 3:20 PM CDT | HAIL 0.75 | 8 S Hohenwald, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
960
WUUS54 KOHX 262014
SVROHX
TNC055-099-101-119-181-262045-
/O.NEW.KOHX.SV.W.0043.110326T2014Z-110326T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
314 PM CDT SAT MAR 26 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MAURY COUNTY IN MIDDLE TENNESSEE...
LEWIS COUNTY IN MIDDLE TENNESSEE...
EXTREME NORTHEASTERN WAYNE COUNTY IN MIDDLE TENNESSEE...
NORTHERN LAWRENCE COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN GILES COUNTY IN MIDDLE TENNESSEE...
* UNTIL 345 PM CDT
* AT 312 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR HOHENWALD...
MOVING EAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
MOUNT PLEASANT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3540 8771 3556 8769 3556 8766 3558 8765
3553 8692 3546 8693 3543 8695 3543 8694
3531 8695
TIME...MOT...LOC 2013Z 276DEG 51KT 3548 8758
$$
FORECASTER:JLM1 follow-up statement
958
WWUS54 KOHX 262025
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
325 PM CDT SAT MAR 26 2011
TNC181-262034-
/O.CAN.KOHX.SV.W.0043.000000T0000Z-110326T2045Z/
WAYNE TN-
325 PM CDT SAT MAR 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WAYNE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF WAYNE COUNTY.
LAT...LON 3539 8755 3557 8750 3553 8692 3546 8693
3544 8695 3543 8694 3531 8696
TIME...MOT...LOC 2024Z 276DEG 51KT 3546 8739
$$
TNC055-099-101-119-262045-
/O.CON.KOHX.SV.W.0043.000000T0000Z-110326T2045Z/
MAURY TN-LEWIS TN-LAWRENCE TN-GILES TN-
325 PM CDT SAT MAR 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
GILES...NORTHERN LAWRENCE...SOUTHEASTERN LEWIS AND SOUTHERN MAURY
COUNTIES UNTIL 345 PM CDT...
AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTHEAST OF HOHENWALD...MOVING EAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
LYNNVILLE.
LAT...LON 3539 8755 3557 8750 3553 8692 3546 8693
3544 8695 3543 8694 3531 8696
TIME...MOT...LOC 2024Z 276DEG 51KT 3546 8739
$$
JLMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 2:33 PM CDT, 41 minutes earlier.
Area forecast discussion, Mar 26, 2:33 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 233 PM CDT SAT MAR 26 2011 .DISCUSSION... RADAR PRECIP COVERAGE CONTINUING TO INCREASE ACROSS THE MID STATE. THIS TREND SHOULD CONTINUE INTO THE EVENING HOURS. SURFACE LOW IS LOCATED JUST WEST OF THE ARKLATEX WITH A FRONTAL BOUNDARY EXTENDING EASTWARD ACROSS NORTHERN PORTIONS OF BOTH MS AND AL. DESCENT INSTABILITY IS INDICATED EAST AND NORTHEAST OF THE LOW AND WE ARE SEEING SOME STRONG TO SEVERE TSTMS OVER WESTERN TN. STRONG STORMS POSSIBLE ACROSS OUR WESTERN AND SOUTHERN QUARTERS THIS EVENING. SMALL HAIL AND WIND GUSTS UP TO 45 MPH WILL BE THE CHIEF THREAT. OTW...SHOWERS AND SOME TSTMS TO CONTINUE TONIGHT BEFORE COLDER AIR WRAPS IN BEHIND THE LOW AS IT PULLS EASTWARD. PRECIP TO CUT OFF PRIOR TO 12Z AS TEMPS DROP DOWN INTO THE 30S FOR MOST AREAS. THE RESPITE FROM THE RAINFALL WILL BE BRIEF HOWEVER AS ANOTHER SFC LOW IS SET TO TRACK ALONG THE STATIONARY BOUNDARY TO OUR SOUTH. THIS FEATURE WILL BRING ADDITIONAL RAINFALL ON SUNDAY NIGHT. TEMPERATURES EARLY MONDAY MORNING WILL BE IN THE LOWER 30S ACROSS FAR NORTHERN SECTIONS OF THE MID STATE. 850 MB TEMPS WILL STILL BE ABOVE ZERO. THUS...I WILL INCLUDE ACROSS THE FAR NORTH...IN ADDITION TO THE CATEGORICAL RAINFALL...A SLIGHT CHANCE OF ICE PELLETS FOR LATE SUNDAY NIGHT AND EARLY MONDAY MORNING. PRECIP TO END EARLY MON WITH PARTLY CLOUDY SKIES BY MON NT. IN THE EXT FCST...SOUTHERN STORM TRACK STILL REMAINS ACTIVE WITH SUPPRESSED HEIGHT LEVELS WITHIN A QUASI-ZONAL UPPER PATTERN. SFC TROUGH INVERSION TO SET UP TUESDAY NIGHT WITH THE SPINE DEVELOPING JUST EAST OF THE MID STATE. THIS WILL LEAD TO ANOTHER COOL RAIN EVENT FOR TUESDAY NIGHT AND INTO WEDNESDAY. A CHANCE OF SHOWERS WILL PERSIST INTO THU AS WELL. FOR THE EXT TEMPS...BELOW NORMAL VALUES FOR WED AND THU. THEN...BACK TO NORMAL FOR FRI AND SAT. WILL UNDERCUT THE MEX VALUES A DEGREE OR 2 FOR THE MOST PART. .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 37 51 37 53 / 80 05 70 05 CLARKSVILLE 32 49 32 52 / 80 05 70 05 CROSSVILLE 39 52 35 50 / 100 20 70 20 COLUMBIA 42 55 40 56 / 80 05 70 10 LAWRENCEBURG 46 57 41 57 / 80 05 70 10 WAVERLY 36 52 35 54 / 80 05 70 05 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Mar 26, 5:00 AM CDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT SAT MAR 26 2011 TNZ005>011-022>034-056>066-075-077>080-261800- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN- 500 AM CDT SAT MAR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... SHOWERS WILL OCCUR ACROSS THE AREA TODAY AND TONIGHT...WITH ISOLATED THUNDERSTORMS SOUTH OF INTERSTATE 40. A FEW THUNDERSTORMS OVER SOUTHERN AREAS COULD BECOME STRONG...WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL ...MAINLY IN AREAS AROUND CENTERVILLE...FRANKLIN...MURFREESOBORO... AND MCMINNVILLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ANOTHER COLD FRONT WILL APPROACH THE MID STATE TUESDAY AND TUESDAY NIGHT...AND CREATE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. TNZ093>095-261800- WAYNE-LAWRENCE-GILES- 500 AM CDT SAT MAR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... A WARM FRONT WILL PUSH INTO EXTREME SOUTHERN MIDDLE TENNESSEE TODAY AND TONIGHT...AND CREATE THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ANOTHER COLD FRONT WILL APPROACH THE MID STATE TUESDAY AND TUESDAY NIGHT...AND CREATE ANOTHER POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 19
In the hours before
Local storm report, Mar 26, 3:13 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
313 PM CDT SAT MAR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL 8 SE LINDEN 35.53N 87.74W
03/26/2011 E1.00 INCH PERRY TN PUBLIC
QUARTER SIZE HAIL REPORTED 8 SE LINDEN.
&&
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 2:54 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 66 min |
| Mar 26, 2:47 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry, Wayne | 28 min |
| Mar 26, 4:43 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Van Buren, Warren, White | 47 min |
| Mar 26, 6:06 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Van Buren, Warren | 24 min |
| Mar 26, 6:26 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 15 min |
| Mar 26, 6:42 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.